Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 225, NWS North Platte, NE

July 9, 2014Custer County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2014, 6:21 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 39 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 6:21 PM CDT (23:21 UTC)
Expired
Jul 9, 2014, 7:00 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Custer County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:23 PM CDTHAIL 1.25North Platte, NE
Jul 9, 6:23 PM CDTHAIL 1.75North Platte, NEAT NINTH AND WILLOW IN NORTH PLATTE.
Jul 9, 6:23 PM CDTHAIL 1.75North Platte, NEFOURTH AND MADISON STREET.
Jul 9, 6:25 PM CDTHAIL 1.75North Platte, NEMULTIPLE GOLF BALL HAIL REPORTS FROM NWS EMPLOYEES IN NORTH PLATTE.
Jul 9, 6:25 PM CDTHAIL 1.75North Platte, NEMULTIPLE REPORTS FROM THE PUBLIC OF GOLF BALL SIZE HAIL ACROSS NORTH PLATTE.
Jul 9, 6:28 PM CDTHAIL 1.53 N North Platte, NE
Jul 9, 6:29 PM CDTHAIL 1.752 S North Platte, NE
Jul 9, 6:33 PM CDTHAIL 1.751 Ssw North Platte, NE
Jul 9, 6:34 PM CDTHAIL 15 W North Platte, NE
Jul 9, 6:34 PM CDTHAIL 1.751 W North Platte, NEBUFFALO BILL AND A-STREET
Jul 9, 6:34 PM CDTHAIL 1.75North Platte, NEDOWNTOWN
Jul 9, 6:34 PM CDTHAIL 2.752 S North Platte, NE
Jul 9, 6:35 PM CDTHAIL 21 W North Platte, NE
Jul 9, 6:36 PM CDTHAIL 2.53 N North Platte, NE
Jul 9, 6:36 PM CDTHAIL 2.751 Ssw North Platte, NE
Jul 9, 6:39 PM CDTHAIL 1.753 S North Platte, NE
Jul 9, 6:47 PM CDTHAIL 24 S North Platte, NEHAIL WAS DESCRIBED AS BROCCOLI FLORETS IN SIZE.
Jul 9, 6:50 PM CDTHAIL 2.55 S North Platte, NEGOLF BALL TO TENNIS BALL SIZED HAIL AT THE NORTH PLATTE EXPERIMENTAL FARM.
Jul 9, 6:52 PM CDTHAIL 2.757 S North Platte, NE
Jul 9, 6:53 PM CDTHAIL 2.754 S North Platte, NE
Jul 9, 6:57 PM CDTHAIL 2.756 S North Platte, NESEVERE DAMAGE TO LIGHTS...TABLES...AND TREES.
Jul 9, 7:00 PM CDTHAIL 27 S North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 23 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 5:42 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WUUS53 KLBF 092321
SVRLBF
NEC041-111-100000-
/O.NEW.KLBF.SV.W.0225.140709T2321Z-140710T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 700 PM CDT

* AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
  PLATTE...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MALONEY STATE RECREATION AREA...MAXWELL...BRADY...JEFFREY
  CANYON STATE WILDLIFE MANAGEMENT AREA...BECK...KEITH AND ETNA.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 166 AND 207.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 73 AND 99.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4113 10098 4136 10070 4118 10012 4104 10020
      4104 10022 4100 10022 4073 10036
TIME...MOT...LOC 2321Z 307DEG 25KT 4117 10069

HAIL...1.75IN
WIND...60MPH

$$

BUTTLER
3 follow-up statements
939 
WWUS53 KLBF 092328
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT WED JUL 9 2014

NEC041-111-100000-
/O.CON.KLBF.SV.W.0225.000000T0000Z-140710T0000Z/
CUSTER NE-LINCOLN NE-
628 PM CDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 700 PM CDT...

AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
PLATTE...AND MOVING SOUTHEAST AT 30 MPH.

THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED HAIL IN NORTH 
PLATTE. 

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...LAKE MALONEY STATE RECREATION AREA...MAXWELL...
BRADY...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...BECK...KEITH
AND ETNA.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 167 AND 206.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 73 AND 99.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4113 10098 4136 10070 4118 10012 4104 10020
      4104 10022 4100 10022 4073 10036
TIME...MOT...LOC 2328Z 307DEG 25KT 4119 10075

HAIL...1.75IN
WIND...60MPH

$$

BUTTLER
065 
WWUS53 KLBF 092336
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT WED JUL 9 2014

NEC041-111-100000-
/O.CON.KLBF.SV.W.0225.000000T0000Z-140710T0000Z/
CUSTER NE-LINCOLN NE-
636 PM CDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 700 PM CDT...

AT 631 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
PLATTE...AND MOVING SOUTHEAST AT 30 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
         VEHICLES.

AT 635 PM CDT...BASEBALL SIZE HAIL WAS REPORTED ON THE SOUTHWEST 
SIDE OF NORTH PLATTE...AS WELL AS IN INDIAN HILLS. 

LOCATIONS IMPACTED INCLUDE...
LAKE MALONEY STATE RECREATION AREA...MAXWELL...BRADY...JEFFREY CANYON
STATE WILDLIFE MANAGEMENT AREA...BECK...KEITH AND ETNA.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 167 AND 206.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 73 AND 99.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4104 10020 4104 10022 4100 10022 4073 10036
      4113 10098 4136 10070 4118 10012
TIME...MOT...LOC 2336Z 307DEG 25KT 4116 10071

HAIL...2.75IN
WIND...<50MPH

$$

BUTTLER
173 
WWUS53 KLBF 092344
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT WED JUL 9 2014

NEC041-111-100000-
/O.CON.KLBF.SV.W.0225.000000T0000Z-140710T0000Z/
CUSTER NE-LINCOLN NE-
644 PM CDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 700 PM CDT...

AT 635 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH PLATTE 
ON THE SOUTHWEST SIDE OF TOWN...AND MOVING SOUTHEAST AT 30 MPH.

THIS IS A VERY DANGEROUS STORM.

NUMEROUS REPORTS OF GOLFBALL TO BASEBALL SIZED HAIL HAS BEEN 
REPORTED IN AND AROUND THE CITY OF NORTH PLATTE. 

GET TO A INDOOR PLACE OF SAFETY IMMEDIATELY!

HAZARD...BASEBALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
         VEHICLES.

LOCATIONS IMPACTED INCLUDE...
LAKE MALONEY STATE RECREATION AREA...MAXWELL...JEFFREY CANYON STATE
WILDLIFE MANAGEMENT AREA...BRADY...KEITH AND ETNA.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 167 AND 206.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 73 AND 99.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4104 10020 4104 10022 4100 10022 4073 10036
      4113 10098 4136 10070 4118 10012
TIME...MOT...LOC 2343Z 323DEG 28KT 4108 10074

HAIL...2.75IN
WIND...<50MPH

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:18 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 9, 3:18 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT WED JUL 9 2014

.SYNOPSIS...
ISSUED AT 318 PM CDT WED JUL 9 2014

H5 ANALYSIS FROM THIS MORNING HAS A CONTINUATION OF THE
RIDGE/TROUGH REGIME ACROSS THE CONUS. A TROUGH OF LOW PRESSURE
EXTENDED SOUTH FROM NORTHERN CANADA INTO THE OHIO VALLEY. RIDGING
EXTENDED NORTH FROM HIGH PRESSURE LOCATED OVER SRN UTAH INTO
NORTHERN PORTIONS OF ALBERTA AND SASKATCHEWAN. ACROSS THE CENTRAL
AND NORTHERN PLAINS...A NICE 40 TO 45 KT SPEED MAX EXTENDED FROM
WESTERN NEBRASKA NWD INTO WESTERN SD AND MT. THIS FEATURE ALONG WITH
A VERY WEAK CAP...HAS SUPPORTED CONVECTION ACROSS NORTHERN AND
EASTERN PORTIONS OF THE FORECAST AREA THIS MORNING AND THIS
AFTERNOON. SO FAR...STORMS HAVE LARGELY REMAINED BELOW SEVERE LIMITS
THROUGH THE MORNING...HOWEVER...WITH INCREASED HEATING THIS
AFTERNOON...STORMS HAVE INCREASED IN STRENGTH GIVEN THE DECENT
DEGREE OF BULK SHEAR. AS OF 3 PM CDT...UNDER PARTLY TO MOSTLY
CLOUDY SKIES...TEMPERATURES RANGED FROM 62 IN RAIN COOLED AIR AT
AINSWORTH...TO 90 AT IMPERIAL.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 318 PM CDT WED JUL 9 2014

TONIGHT AND THURSDAY...PRECIPITATION CHANCES TONIGHT
AND TOMORROW AFTERNOON ARE THE MAIN FORECAST CONCERNS. FOR
TONIGHT...THUNDERSTORM CHANCES WILL CONTINUE THROUGH LATE EVENING
AND MAY POSSIBLY CONTINUE INTO THE OVERNIGHT WITH THE PRESENCE OF A
LOW LEVEL JET ANCHORED ACROSS SOUTHERN NEBRASKA. ATTM CONFIDENCE IN
PCPN PERSISTING INTO THE OVERNIGHT IS NOT HIGH ATTM AS THE NAM SOLN
IS A TAD FARTHER EAST WITH ITS LOW LEVEL JET AND THE HRRR SOLN
PUSHES THIS ACTIVITY SOUTH OF THE AREA BY LATE EVENING. THURSDAY
MORNING WILL BE QUIET ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA...HOWEVER...BY THURSDAY AFTERNOON...SURFACE HEATING AND THE
APPROACH OF AN UPPER LEVEL DISTURBANCE...WILL STEEPEN LAPSE RATES
ACROSS THE WESTERN FORECAST AREA BY 21Z THURSDAY. H85 TO H7 LAPSE
RATES WILL APPROACH 9.5 TO 10C THURSDAY AFTERNOON. IN ADDITION...THE
CAP WILL WEAKEN INVOF A SURFACE TROUGH MID AFTERNOON THURSDAY.
ATTM...THUNDERSTORMS ARE EXPECTED TO INITIATE MID AFTERNOON IN THE
PANHANDLE AND TRACK EAST. ATTM...WILL CONFINE PRECIP CHANCES TO THE
WESTERN HALF OF THE FORECAST AREA...AS LOCATIONS IN THE EAST ARE
STRONGLY CAPPED THURSDAY AFTERNOON.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 318 PM CDT WED JUL 9 2014

THURSDAY NIGHT THROUGH SATURDAY NIGHT...THE MAIN FORECASTING
CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES AS THE FORECAST AREA
REMAINS IN NORTHWESTERLY AND WEST NORTHWESTERLY FLOW ALOFT. A
FRONTAL BOUNDARY WILL PUSH SOUTH ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THURSDAY NIGHT AND WILL BE THE FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT THURSDAY NIGHT INTO FRIDAY MORNING. STRONG
STORMS WILL BE POSSIBLE INVOF THE FRONT THURSDAY EVENING...WITH 35
TO 45 KTS OF DEEP LAYER SHEAR THURSDAY EVENING. INTO THE OVERNIGHT
HOURS...A STRONG LOW LEVEL JET EXTENDING FROM SWRN NEBRASKA INTO
NERN NEBRASKA...WILL ALLOW THE THREAT FOR STORMS TO
CONTINUE...HOWEVER...THE THREAT FOR SEVERE STORMS WILL DIMINISH AS
DEEP LAYER SHEAR DECREASES TO 20 TO 30 KTS OVERNIGHT. ON
FRIDAY...THE FRONT WILL STALL EITHER IN SOUTHWESTERN KS TO SERN
NEBRASKA PER THE NAM SOLN OR FROM NWRN KS INTO SOUTH CENTRAL
NEBRASKA PER THE GFS SOLN. THE GFS GENERATES A NICE AREA OF POST
FRONTAL MID LEVEL LIFT NORTH OF THE FRONT ACROSS CENTRAL AND
NORTHERN NEBRASKA FRIDAY AFTERNOON INTO FRIDAY NIGHT...WHILE THIS IS
LARGELY ABSENT IN THE NAM SOLN. EVEN WITH A MODEL COMPROMISE AND THE
FRONT ACROSS NORTHERN KS...DECENT MID LEVEL LIFT AND WARM AIR
ADVECTION NORTH OF THE FRONT ACROSS THE FORECAST AREA PER THE GFS SOLN IS
HARD TO IGNORE. WITH THIS IN MIND...WILL CONTINUE POPS FRIDAY
AFTERNOON INTO FRIDAY NIGHT. ON SATURDAY...THE FRONT WILL WASH
OUT...ALLOWING SRLY WINDS TO SURGE NORTH INTO THE PANHANDLE. THETA E
RIDGING AND INCREASED MOISTURE WILL BUILD NORTH INTO THE PANHANDLE
AS WELL LEADING TO 1500 TO 2500 J/KG CAPES SATURDAY AFTERNOON.
THUNDERSTORMS SHOULD INITIATE QUICKLY LATE SAT AFTERNOON...WITHIN A
WEAKLY CAPPED AREA IN THE PANHANDLE AND WESTERN SANDHILLS. THIS
ACTIVITY WILL TRANSITION EAST SAT EVENING AND HAS THE POTENTIAL TO
BE SEVERE WITH FCST DEEP LAYER SHEAR OF 40 TO 50 KTS.

SUNDAY THROUGH WEDNESDAY...A STRONG UPPER LEVEL LOW OVER THE HUDSON
BAY WILL DROP SOUTH INTO WESTERN ONTARIO. THIS WILL FORCE A STRONG
NRN STREAM COLD FRONT INTO THE REGION SUNDAY AFTERNOON INTO SUNDAY
NIGHT. THUNDERSTORMS MAY DEVELOP ALONG AND BEHIND THIS FEATURE
SUNDAY AND SUNDAY NIGHT AND WILL SHIFT SOUTH BY MONDAY MORNING. HIGH
AMPLITUDE NORTHWESTERLY FLOW ALOFT WILL DEVELOP ACROSS THE HIGH
PLAINS MONDAY. ANY STORMS WHICH DO FIRE TO THE WEST UNDERNEATH THE
THETA E AXIS...SHOULD STAY MAINLY OFF TO THE WEST OF THE FORECAST
AREA GIVEN THE NWRLY STEERING WINDS. WITH THIS IN MIND...WILL KEEP
THE HIGHEST POPS IN THE PANHANDLE AND FAR SOUTHWEST. MUCH COOLER
TEMPERATURES WILL DEVELOP BEHIND THE FRONT WITH 70S FOR HIGHS
TUESDAY AND WEDNESDAY OF NEXT WEEK AND POPS GENERALLY CONFINED TO
THE HIGHER TERRAIN OF COLORADO AND SERN WYOMING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1227 PM CDT WED JUL 9 2014

THUNDERSTORMS...POSSIBLY SEVERE...ARE EXPECTED TODAY ACROSS MUCH
OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND
EVENING. THE CONVECTIVE ALLOWING MODELS CONTINUE TO INDICATE
FURTHER DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON...WITH A
CONVECTIVE CLUSTER/S FORMING INVOF THE SANDHILLS REGION AND/OR SW
NEBRASKA AND MOVING SOUTHEAST THIS EVENING. LARGE HAIL AND GUSTY
ERRATIC WIND WOULD BE EXPECTED WITHIN OR NEAR ANY STORM. OTHERWISE
WERE WATCHING STORMS THAT MAY IMPACT KVTN OR KANW EARLY THIS
AFTERNOON...THESE STORMS WILL BE STRONG...WITH THE POTENTIAL OF
HAIL...BRIEF VISIBILITY RESTRICTIONS AND GUSTY WIND. CONDITIONS WILL
QUIET THIS EVENING...BUT SOUTHERLY TO SOUTHEASTERLY WINDS AOA
10KTS CAN BE EXPECTED THROUGH THE REMAINDER OF THE FORECAST
PERIOD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...CLB
LONG TERM...CLB
AVIATION...JACOBS
Hazardous weather outlook, Jul 9, 3:41 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT WED JUL 9 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-102330-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
341 PM CDT WED JUL 9 2014 /241 PM MDT WED JUL 9 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS ALL OF WESTERN
AND NORTH CENTRAL NEBRASKA. THE MAIN AREA OF CONCERN FOR SEVERE
STORMS IS SOUTH OF A LINE FROM HAY SPRINGS...TO AINSWORTH...TO
ONEILL. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN SEVERE
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS THE
OUTLOOK AREA. AT THIS TIME...THE THREAT OF WIDESPREAD SEVERE
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING FOR
LOCATIONS SOUTH OF A LINE FROM HAY SPRINGS...TO AINSWORTH...TO
ONEILL.

GET YOUR WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Local storm report, Jul 9, 5:12 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
512 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             10 SSE BASSETT          42.45N 99.46W
07/09/2014  E1.00 INCH       ROCK               NE   PUBLIC

            PEA TO QUARTER SIZE HAIL WITH VERY HEAVY RAIN.

&&

SJACOBS
Local storm report, Jul 9, 5:13 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
513 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             30 S BASSETT            42.15N 99.54W
07/09/2014  E1.00 INCH       ROCK               NE   PUBLIC

&&

JGOMEZ
Local storm report, Jul 9, 5:30 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             23 S NEWPORT            42.27N 99.33W
07/09/2014  E1.50 INCH       ROCK               NE   PUBLIC

&&

JGOMEZ
Local storm report, Jul 9, 6:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             13 N BURWELL            41.97N 99.13W
07/09/2014  E1.75 INCH       GARFIELD           NE   PUBLIC

            HAIL COVERED THE GROUND.

&&

JGOMEZ
Local storm report, Jul 9, 6:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     13 N BURWELL            41.97N 99.13W
07/09/2014  E60 MPH          GARFIELD           NE   PUBLIC

            4 TO 5 INCH DIAMTER TREE LIMBS DOWN.

&&

JGOMEZ
Local storm report, Jul 9, 6:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             13 N BURWELL            41.97N 99.13W
07/09/2014  E2.50 INCH       GARFIELD           NE   TRAINED SPOTTER

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:34 PM CDTSevere Thunderstorm WarningLBFCherry41 min
Jul 9, 1:07 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry38 min
Jul 9, 2:22 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock38 min
Jul 9, 2:27 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup48 min
Jul 9, 2:59 PM CDTSevere Thunderstorm WarningLBFBrown, Rock46 min
Jul 9, 3:53 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock52 min
Jul 9, 4:38 PM CDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup37 min
Jul 9, 4:44 PM CDTSevere Thunderstorm WarningLBFHolt, Rock46 min
Jul 9, 5:25 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Rock50 min
Jul 9, 6:09 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler51 min
Jul 9, 6:12 PM CDTSevere Thunderstorm WarningLBFHolt, Rock48 min
Jul 9, 6:48 PM CDTSevere Thunderstorm WarningLBFLincoln57 min
Jul 9, 6:59 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock, Wheeler46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.